Winter Storm, Cuyahoga
- When
- March 8, 4:00 AM EST to 6:00 PM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $150,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
An intense band of lake effect snow developed during the early morning hours of March 8, and continued through the afternoon. The heaviest snowfall occured during the the early morning hours, and snowfall amounts by mid-morning across eastern Cuyahoga County ranged from three to six inches.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An intense band of lake effect snow developed during the early morning hours of March 8, and continued through the afternoon. The heaviest snowfall occured during the the early morning hours, and snowfall amounts by mid-morning across eastern Cuyahoga County ranged from three to six inches. Light snow continued to fall through the afternoon before ending in the evening, where an additional one to three inches fell across the area. Some of the highest snowfall amounts included nine inches in Solon and Pepper Pike. Officially, 1.7 inches fell at Cleveland Hopkins International Airport in western Cuyahoga County. Numerous accidents were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 7, 11:49 PM EST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 1149 PM EST MON MAR 7 2005 .AVIATION (06Z-06Z)... WK IMPULSE MOVG DOWN WITH PLENTY OF SNOW ASSOCD WITH IT THIS IS AS PER DTX AND LONDON ONTARIO RADAR. ONCE THIS HAPPENS THE PCPN WL DCR NW OH EXCP ERN AREAS WILL GET SOME LAKE EFFECT/LAKE EHNANCED SNOW. AN IMPULSE COMES DOWN DURG THE AFTN AND WITH H8 AND LAKE TEMP DIF NEAR 18C PLENTY OF SNOW SHOWERS SHOULD BE AROUND. && .SHORT TERM (TONIGHT)... QUICK UPDT TO CLN UP FCST A LTTL. MOST OF FA NOW DRY WITH SCT SHRA PERSISTING OVR SERN COUNTIES. LATEST ETA WAS HINTING THAT DEEPER MOISTURE WL HANG ON OVR THIS AREA FOR MUCH OF THE NIGHT. THUS WL LIKELY SEE RA CONT UNTIL AFT MID WHEN PRECIP SHOULD TRANSITION TO ALL SN. FURTHER W AND N ALREADY COLD ENUF FOR SN. KDTX 88D ALREADY SHOWG LGT SN MOVG INTO NW OH AND THIS SHOULD SPREAD ACRS RMNDR OF AREA NXT FEW HRS. ACCUMS WL BE LGT EXCPT ON HIGHER TERRAIN E OF KCLE WHERE THERE COULD BE AN INCH OR SO BY DAYBREAK. TEMP FCST ON TRACK. && PREV SHORT TERM (TONIGHT-THU)... LOW PRESSURE SYSTEM WESTERN LAKE ONTARIO WITH THE COLD FRONT INTO TOL. COLD FRONT PROGGED INTO CLE AROUND 00Z AND EAST OF AREA BY MIDNIGHT. SHOWERS DEVELOPING AHEAD OF THE COLD FRONT WILL MOVE INTO ERN CWA THIS EVENING. WILL SEE SOME THUNDERSTORMS TONIGHT WITH LL JET OF 55 KT. LL JET DECREASES RAPIDLY AS COLD FRONT MOVES EAST. ALL PRECIPITATION SHOULD BE CHANGED OVER TO SNOW BY MIDNIGHT. LAKE EFFECT SNOWS TO DEVELOP OVERNIGHT ERN PORTION OF THE FORECAST AREA AS 850 TEMPS PLUMMET TO -16 BY 12Z TOMORROW . DOWNPLAYING SNOWFALL AMOUNTS ATTM AS VERY DRY AIR BEHIND THE FRONT. BY TOMORROW INVERSION CRASHES TO 2000 KT...BUT THEN SECONDARY SHORT WAVE ROTATES ACROSS LOW WAVE TROUGH CENTERED OVER THE GREAT LAKES. LAKE EFFECT SNOW CONTINUE IN THE SNOW BELT. && LONG TERM (THU NGT THRU MON)... NEXT CLIPPER MOVES INTO CENTRAL LAKES THURSDAY...DRAGGING A COLD FRONT ACROSS LAKE ERIE ON FRIDAY...THE LOW MOVES OFF THE NEW ENGLAND COAST BY SATURDAY...BUT THE 850 TEMPS OVER LE DROP TO -10 BEFORE SECOND CLIPPER MOVES THROUGH MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KUBINA PREV SHORT TERM...DJB LONG TERM...DJB AVIATION...KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 421 AM EST MON MAR 7 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081200- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 421 AM EST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS WILL ACCOMPANY A COLD FRONT..STRONGER SHOWERS...AND ANY THUNDERSTORMS TODAY. AS TEMPERATURES TURN COLDER THIS EVENING...ACCUMULATING SNOW MAY BEGIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ACCUMULATING SNOW IS POSSIBLE TUESDAY...ESPECIALLY IN THE SNOWBELTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL REPORTS TUESDAY. OUDEMAN
The national radar mosaic for the moment the first event began.
1 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440429.